MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens (iol) implant procedure the patient experienced shimmering/flickering lights that were subjectively causing headache.The patient had discussed and symptoms were atypical in nature and advised to wait another month and if no improvement, suggested to proceed with iol exchange.The lens was exchanged in a secondary procedure.Clinical reason for explant was negative dysphotopsia.There was no impact to the patient.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint could not be confirmed.Iol was received cut in a half attached to a piece of cardboard inside a plastic bag.Solution is dried on the iol.No device returned.It is stated in the file's attachment that in the surgeon's opinion it was not a quality issue with the iol that caused or contributed to the event.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that in the surgeon's opinion it was not a quality issue with the iol that caused or contributed to the event.Based on this information, the product did not cause/contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23475596
Report Number9612169-2025-02204
Device Sequence Number10487702
Product Code HQL
UDI-Device Identifier00380652397377
UDI-Public(01)00380652397377(17)271216(11)231218(10)25766692
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25766692
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; REPLACEMENT IOL: 22.0, SN (B)(6). LI61A0.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale